Alert archive / Nebraska / High Wind Watches in 2007

High Wind Watch 3, NWS Cheyenne, WY

January 6, 2007Crook County, Weston County, Wyoming; 7 counties in Nebraska

NWS Cheyenne, WY issued this high wind watch at Jan 6, 2007, 4:12 AM MST for Crook County, Weston County, Wyoming; 7 counties in Nebraska. It took effect at Jan 7, 2007, 3:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 6, 2007, 4:12 AM MST (11:12 UTC)
In effect from
Jan 7, 2007, 3:00 PM MST
Expired
Jan 7, 2007, 4:13 AM MST
In force
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Crook County, WY, Weston County, WY

The radar

The Cheyenne radar (KCYS), 164 km from the middle of the area, began a volume at 11:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 11.2 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2007-01-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2007-01-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1672 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 061112
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
412 AM MST SAT JAN 6 2007

...STRONG WINDS WILL OCCUR ON SATURDAY AND AGAIN SUNDAY AFTERNOON
AND SUNDAY NIGHT OVER SOUTHEAST WYOMING AND THE WESTERN
NEBRASKA PANHANDLE...

.FAST WESTERLY WINDS IN THE UPPER ATMOSPHERE WILL COMBINE WITH A
LARGE DIFFERENCE IN SURFACE PRESSURE BETWEEN WESTERN COLORADO AND
MONTANA TO PRODUCE THE VERY STORNG WINDS. 

WYZ059>070-061915-
/O.NEW.KCYS.HW.A.0003.070107T2200Z-070108T1200Z/
/O.EXT.KCYS.HW.W.0003.070106T1200Z-070107T0200Z/
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...LUSK...RAWLINS...
HANNA...MEDICINE BOW...CENTENNIAL...GARRETT...LARAMIE...BUFORD...
HORSE CREEK...WHEATLAND...GUERNSEY...TORRINGTON...CHEYENNE...
PINE BLUFFS
412 AM MST SAT JAN 6 2007

...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 PM MST THIS EVENING...
...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE
SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE
SUNDAY NIGHT. THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 7 PM
MST THIS EVENING. 

WEST WINDS WILL BE SUSTAINED AT 35 TO 50 MPH THROUGH EARLY
SATURDAY EVENING OVER THE LOWER ELEVATIONS OF SOUTHEAST WYOMING.
WIND GUSTS WILL BE AS HIGH AS 70 MPH...ESPECIALLY CLOSER TO 
THE MOUNTAINS.  FOR THE MOUNTAINS THE WINDS WILL BE SUSTAINED
AT 40 TO 55 MPH IN OPEN AREAS WITH GUSTS AS HIGH AS 75 MPH
THROUGH THE EARLY EVENING.

THE STRONG WINDS WILL PRODUCE BLOWING AND DRIFTING SNOW AND
REDUCED VISIBILITIES. TRAVEL WILL BE HAZARDOUS TODAY DUE TO
THE STRONG WINDS...SLICK ROADS AND LOWER VISIBILITIES 
ESPECIALLY FOR THOSE DRIVING LIGHTWEIGHT OR HIGH PROFILE
VEHICLES.   

STRONG WINDS WILL DEVELOP AGAIN OVER SOUTHEAST WYOMING BY LATE
SUNDAY AFTERNOON AND CONTINUE THROUGH SUNDAY NIGHT.  WIND
GUSTS WILL POSSIBLY BE AS HIGH AS 70 MPH DURING THOSE TIMES.

PEOPLE PLANNING TRAVEL TODAY AND AGAIN SUNDAY AFTERNOON AND
SUNDAY NIGHT SHOULD BE PREPARED FOR THE STRONG WINDS AND 
SUDDEN GUSTS AND BLOWING AND DRIFTING SNOW.  BE SURE TO CHECK
THE LATEST WEATHER AND ROAD CONDITIONS BEFORE LEAVING. 


$$

NEZ001>003-019>021-054-055-061915-
/O.NEW.KCYS.HW.A.0003.070107T2200Z-070108T1200Z/
/O.EXT.KCYS.WI.Y.0001.070106T1200Z-070107T0200Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
412 AM MST SAT JAN 6 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM MST THIS EVENING...
...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE
SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE
SUNDAY NIGHT. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM MST
THIS EVENING. 

WEST WINDS WILL BE SUSTAINED AT 30 TO 40 MPH THROUGH EARLY
SATURDAY EVENING OVER THE WESTERN NEBRASKA PANHANDLE. WIND GUSTS
WILL BE AS HIGH AS 55 MPH. THE WINDS WILL AGAIN INCREASE OVER
THE PANHANDLE LATE SUNDAY AFTERNOON AND CONTINUE THROUGH SUNDAY
NIGHT. WIND GUSTS DURING THAT TIME MAY BE AS HIGH AS 60 MPH.

THE STRONG WINDS WILL PRODUCE LOCAL AREAS OF BLOWING AND DRIFTING
SNOW AND REDUCED VISIBILITIES. TRAVEL WILL BE HAZARDOUS TODAY DUE
TO THE STRONG WINDS AND SUDDEN GUSTS ESPECIALLY FOR THOSE DRIVING
LIGHTWEIGHT OR HIGH PROFILE VEHICLES.

PEOPLE PLANNING TRAVEL TODAY AND AGAIN SUNDAY AFTERNOON AND
SUNDAY NIGHT SHOULD BE PREPARED FOR THE STRONG WINDS AND 
SUDDEN GUSTS. 


$$

WEILAND
4 follow-up statements
000 
WWUS75 KCYS 062037
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
137 PM MST SAT JAN 6 2007

...DANGEROUS WEST WINDS WILL CONTINUE THIS AFTERNOON AND BLOW AGAIN
SUNDAY AFTERNOON AND SUNDAY NIGHT OVER SOUTHEAST WYOMING AND THE
WESTERN NEBRASKA PANHANDLE...

.STRONG WEST WINDS IN THE UPPER ATMOSPHERE WILL COMBINE WITH A
LARGE DIFFERENCE IN PRESSURE AT THE SURFACE OVER WYOMING TO
PRODUCE THE VERY STRONG WINDS.

WYZ059>070-070200-
/O.CON.KCYS.HW.W.0003.000000T0000Z-070107T0200Z/
/O.CON.KCYS.HW.A.0003.070107T2200Z-070108T1200Z/
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...LUSK...RAWLINS...
HANNA...MEDICINE BOW...CENTENNIAL...GARRETT...LARAMIE...BUFORD...
HORSE CREEK...WHEATLAND...GUERNSEY...TORRINGTON...CHEYENNE...
PINE BLUFFS
137 PM MST SAT JAN 6 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH LATE SUNDAY NIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING. A HIGH WIND WATCH IS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH LATE SUNDAY NIGHT.

WEST WINDS WILL BE SUSTAINED AT 40 TO 50 MPH THROUGH EARLY SATURDAY
EVENING AT THE LOWER ELEVATIONS OF SOUTHEAST WYOMING. WIND GUSTS
WILL BE AS HIGH AS 80 MPH...ESPECIALLY CLOSE TO THE MOUNTAINS.
FOR THE MOUNTAINS...THE WINDS WILL BE SUSTAINED AT 45 TO 55 MPH
IN OPEN AREAS WITH GUSTS AS HIGH AS 75 MPH THROUGH EARLY EVENING.

THE STRONG WINDS WILL CAUSE WIDESPREAD BLOWING AND DRIFTING SNOW AND
REDUCED VISIBILITIES. TRAVEL WILL BE HAZARDOUS TODAY DUE TO THE
STRONG WINDS...SLICK ROADS AND LOWER VISIBILITIES ESPECIALLY FOR
THOSE DRIVING LIGHTWEIGHT OR HIGH PROFILE VEHICLES.

STRONG WINDS WILL DEVELOP AGAIN OVER SOUTHEAST WYOMING BY LATE
SUNDAY AFTERNOON AND CONTINUE THROUGH SUNDAY NIGHT.  WIND GUSTS
WILL POSSIBLY BE AS HIGH AS 70 MPH DURING THOSE TIMES.

PEOPLE PLANNING TRAVEL TODAY AND AGAIN SUNDAY AFTERNOON AND
SUNDAY NIGHT SHOULD BE PREPARED FOR THE STRONG WINDS AND SUDDEN
GUSTS AND BLOWING AND DRIFTING SNOW.  BE SURE TO CHECK THE LATEST
WEATHER AND ROAD CONDITIONS BEFORE LEAVING.

$$

NEZ001>003-019>021-054-055-070200-
/O.CON.KCYS.WI.Y.0001.000000T0000Z-070107T0200Z/
/O.CON.KCYS.HW.A.0003.070107T2200Z-070108T1200Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
137 PM MST SAT JAN 6 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH LATE SUNDAY NIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. A
HIGH WIND WATCH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE
SUNDAY NIGHT.

WEST WINDS WILL BE SUSTAINED AT 30 TO 40 MPH THROUGH EARLY THIS 
EVENING OVER THE WESTERN NEBRASKA PANHANDLE. WIND GUSTS WILL BE
AS HIGH AS 50 MPH. AFTER DECREASING TONIGHT AND SUNDAY MORNING...
THE WINDS WILL INCREASE OVER THE PANHANDLE LATE SUNDAY AFTERNOON
AND CONTINUE THROUGH SUNDAY NIGHT. WIND GUSTS DURING THAT TIME MAY
BE AS HIGH AS 60 MPH.

TRAVEL WILL BE HAZARDOUS TODAY DUE TO THE STRONG WINDS AND SUDDEN
GUSTS ESPECIALLY FOR THOSE DRIVING LIGHTWEIGHT OR HIGH PROFILE
VEHICLES.

PEOPLE PLANNING TRAVEL TODAY AND AGAIN SUNDAY AFTERNOON AND
SUNDAY NIGHT SHOULD BE PREPARED FOR THE STRONG WINDS AND SUDDEN
GUSTS.

$$

JLH
000 
WWUS75 KCYS 062259
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
359 PM MST SAT JAN 6 2007

...STRONG WEST WINDS OVER SOUTHEAST WYOMING AND THE PANHANDLE OF
NEBRASKA WILL GRADUALLY DECREASE EARLY THIS EVENING AND OVERNIGHT
THEN INCREASE AGAIN LATE SUNDAY AFTERNOON AND SUNDAY NIGHT...

.VERY STRONG NORTHWEST WINDS ALOFT WILL COMBINE WITH A LARGE
PRESSURE DIFFERENCE AT THE SURFACE TO PRODUCE THE HIGH WINDS.

WYZ060>063-065-066-068>070-070400-
/O.CAN.KCYS.HW.W.0003.000000T0000Z-070107T0200Z/
/O.CON.KCYS.HW.A.0003.070107T2200Z-070108T1200Z/
NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY-
LARAMIE RANGE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
INCLUDING THE CITIES OF...LUSK...RAWLINS...HANNA...MEDICINE BOW...
CENTENNIAL...LARAMIE...BUFORD...HORSE CREEK...TORRINGTON...
CHEYENNE...PINE BLUFFS
359 PM MST SAT JAN 6 2007

...HIGH WIND WARNING IS CANCELLED...
...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH LATE SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WARNING. A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY
AFTERNOON THROUGH LATE SUNDAY NIGHT. 

STRONG WEST WINDS WILL CONTINUE TO SLOWLY DECREASE THROUGH EARLY
THIS EVENING. SPEEDS OF 25 TO 35 MPH WITH GUSTS OVER 50 MPH WILL
PERSIST UNTIL ABOUT 7 PM...THEN WINDS WILL BE FROM 20 TO 35 MPH.

WIDESPREAD BLOWING AND DRIFTING SNOW CAN BE EXPECTED INTO THIS
EVENING BETWEEN RAWLINS AND CHEYENNE. TRAVEL WILL BE HAZARDOUS DUE
TO POOR VISIBILITIES AND ICY ROADS. IF YOU MUST TRAVEL...BE SURE TO
CHECK THE LATEST ROAD REPORTS BEFORE SETTING OUT.

STRONG WEST WINDS WILL REDEVELOP OVER MUCH OF SOUTHEAST WYOMING 
LATE SUNDAY AFTERNOON AND CONTINUE THROUGH SUNDAY NIGHT. WIND
GUSTS WILL POSSIBLY BE AS HIGH AS 70 MPH DURING THOSE TIMES.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

WYZ059-064-067-070200-
/O.CON.KCYS.HW.W.0003.000000T0000Z-070107T0200Z/
/O.CON.KCYS.HW.A.0003.070107T2200Z-070108T1200Z/
CONVERSE-NORTH LARAMIE RANGE-PLATTE-
INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...GARRETT...
WHEATLAND...GUERNSEY
359 PM MST SAT JAN 6 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH LATE SUNDAY NIGHT...

A HIGH WIND WARNING CONTINUES UNTIL 7 PM MST THIS EVENING. A HIGH
WIND WATCH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY NIGHT.

WEST WINDS OF 35 TO 50 MPH WITH GUSTS TO 70 MPH WILL PERSIST OVER
MOST OF CONVERSE AND PLATTE COUNTIES AS WELL AS THE NORTHERN LARAMIE
RANGE INTO EARLY EVENING. VISIBILITIES WILL BE REDUCED UNDER A MILE
IN SOME AREAS DUE TO BLOWING SNOW AND DUST. AFTER 7 PM MST...THE
WINDS WILL DECREASE TO 20 TO 35 MPH.

TRAVELERS...ESPECIALLY THOSE IN LIGHTWEIGHT OR HIGH PROFILE 
VEHICLES...SHOULD DRIVE WITH EXTRA CAUTION UNTIL EARLY THIS EVENING.

STRONG WEST WINDS WILL DEVELOP AGAIN OVER LATE SUNDAY AFTERNOON
AND CONTINUE THROUGH SUNDAY NIGHT. WIND GUSTS WILL POSSIBLY BE AS
HIGH AS 70 MPH DURING THOSE TIMES.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

NEZ001>003-019>021-054-055-070200-
/O.CON.KCYS.WI.Y.0001.000000T0000Z-070107T0200Z/
/O.CON.KCYS.HW.A.0003.070107T2200Z-070108T1200Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
359 PM MST SAT JAN 6 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH LATE SUNDAY NIGHT...

A WIND ADVISORY CONTINUES UNTIL 7 PM MST THIS EVENING. A HIGH
WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE
SUNDAY NIGHT.

WEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH WILL PERSIST
UNTIL EARLY THIS EVENING. THE WINDS WILL CAUSE LOCALLY REDUCED
VISIBILITIES IN BLOWING SNOW AND DUST. AFTER 7 PM MST THIS
EVENING...THE WINDS WILL DECREASE TO 15 TO 20 MPH.

STRONG NORTHWEST WINDS WILL LIKELY DEVELOP OVER THE WESTERN NEBRASKA
PANHANDLE LATE SUNDAY AFTERNOON AND SUNDAY NIGHT...WITH GUSTS TO 
60 MPH POSSIBLE. A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE
SUNDAY AFTERNOON THROUGH SUNDAY NIGHT.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

JLH
000 
WWUS75 KCYS 070202
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
702 PM MST SAT JAN 6 2007

...STRONG WEST WINDS OVER SOUTHEAST WYOMING AND THE PANHANDLE OF
NEBRASKA WILL GRADUALLY DECREASE OVERNIGHT THEN INCREASE AGAIN
LATE SUNDAY AFTERNOON AND SUNDAY NIGHT...

.THE COMBINATION OF VERY STRONG NORTHWEST WINDS ALOFT AND LARGE
PRESSURE DIFFERENCES AT THE SURFACE PRODUCED THE HIGH WINDS ACROSS
SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE EARLIER TODAY. THE
WINDS WILL BEGIN TO DECREASE OVERNIGHT. HOWEVER...LARGE PRESSURE
DIFFERENCES WILL ONCE AGAIN SET UP ON SUNDAY AFTERNOON AND
CONTINUE THROUGH SUNDAY NIGHT.

WYZ059-064-067-071015-
/O.EXP.KCYS.HW.W.0003.000000T0000Z-070107T0200Z/
/O.CON.KCYS.HW.A.0003.070107T2200Z-070108T1200Z/
CONVERSE-NORTH LARAMIE RANGE-PLATTE-
INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...GARRETT...
WHEATLAND...GUERNSEY
702 PM MST SAT JAN 6 2007

...HIGH WIND WARNING WILL EXPIRE AT 7 PM MST THIS EVENING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH LATE SUNDAY NIGHT...

THE HIGH WIND WARNING WILL EXPIRE AT 7 PM MST THIS EVENING. A
HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
LATE SUNDAY NIGHT.

STRONG WESTERLY WINDS WILL CONTINUE TO DIMINISH OVERNIGHT. LATEST
OBSERVATIONS INDICATED GUSTY WEST WINDS OF 20 TO 35 MPH WITH
GUSTS TO NEAR 50 MPH OVER MOST OF CONVERSE AND PLATTE COUNTIES AS
WELL AS THE NORTHERN LARAMIE RANGE. THUS THE HIGH WIND WARNING HAS
BEEN ALLOWED TO EXPIRE. HOWEVER...TRAVELERS SHOULD STILL USE
CAUTION AS SOME GUSTY WINDS MAY STILL CAUSE HAZARDOUS CONDITIONS
WITH BLOWING SNOW AND DUST. 

STRONG WEST WINDS WILL ONCE AGAIN DEVELOP ON LATE SUNDAY AFTERNOON
AND CONTINUE THROUGH SUNDAY NIGHT. WIND GUSTS WILL POSSIBLY BE AS
HIGH AS 70 MPH DURING THOSE TIMES.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

NEZ001>003-019>021-054-055-071015-
/O.EXP.KCYS.WI.Y.0001.000000T0000Z-070107T0200Z/
/O.CON.KCYS.HW.A.0003.070107T2200Z-070108T1200Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
702 PM MST SAT JAN 6 2007

...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH LATE SUNDAY NIGHT...

THE WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING. A HIGH
WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE
SUNDAY NIGHT. 

STRONG WEST TO NORTHWEST WINDS WILL CONTINUE TO DIMINISH
OVERNIGHT. LATEST OBSERVATIONS INDICATED NORTHWEST WINDS OF 15
TO 25 MPH WITH GUSTS TO NEAR 30 MPH OVER MOST OF THE NEBRASKA
PANHANDLE. THUS THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE.
HOWEVER...TRAVELERS SHOULD STILL USE CAUTION AS SOME GUSTY WINDS
MAY STILL CAUSE HAZARDOUS CONDITIONS WITH BLOWING SNOW AND DUST.

STRONG NORTHWEST WINDS WILL LIKELY DEVELOP OVER THE WESTERN
NEBRASKA PANHANDLE LATE SUNDAY AFTERNOON AND SUNDAY NIGHT...WITH
GUSTS TO 60 MPH POSSIBLE. A HIGH WIND WATCH REMAINS IN EFFECT FROM
LATE SUNDAY AFTERNOON THROUGH SUNDAY NIGHT.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

WYZ060>063-065-066-068>070-071015-
/O.CON.KCYS.HW.A.0003.070107T2200Z-070108T1200Z/
NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY-
LARAMIE RANGE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
INCLUDING THE CITIES OF...LUSK...RAWLINS...HANNA...MEDICINE BOW...
CENTENNIAL...LARAMIE...BUFORD...HORSE CREEK...TORRINGTON...
CHEYENNE...PINE BLUFFS
702 PM MST SAT JAN 6 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH LATE SUNDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
LATE SUNDAY NIGHT. 

STRONG WEST WINDS WILL CONTINUE TO SLOWLY DECREASE OVERNIGHT.
LATEST OBSERVATIONS INDICATED WIND SPEEDS OF 10 TO 25 MPH WITH
GUSTS UP TO 40 MPH ACROSS LARAMIE...NIOBRARA...AND GOSHEN
COUNTIES. 

WIDESPREAD BLOWING AND DRIFTING SNOW CAN BE EXPECTED INTO THE
LATE EVENING BETWEEN VEDAUWOO AND RAWLINS. TRAVEL WILL BE
HAZARDOUS DUE TO POOR VISIBILITIES AND ICY ROADS. IF YOU MUST
TRAVEL...BE SURE TO CHECK THE LATEST ROAD REPORTS BEFORE SETTING
OUT.

STRONG WEST WINDS WILL REDEVELOP OVER MUCH OF SOUTHEAST WYOMING
LATE SUNDAY AFTERNOON AND CONTINUE THROUGH SUNDAY NIGHT. WIND
GUSTS WILL POSSIBLY BE AS HIGH AS 70 MPH DURING THOSE TIMES.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
000 
WWUS75 KCYS 071113
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
413 AM MST SUN JAN 7 2007

...STRONG WEST WINDS WILL INCREASE LATER THIS AFTERNOON ACROSS
SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE AND CONTINUE
THROUGH MONDAY...

.VERY STRONG NORTHWEST WINDS IN THE UPPER ATMOSPHERE AND LARGE
PRESSURE DIFFERENCES AT THE SURFACE WILL PRODUCE HIGH WINDS OVER
SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE LATE THIS
AFTERNOON AND CONTINUE THROUGH MONDAY. THE STRONG WINDS WILL
PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW ESPECIALLY OVER
AND NEAR THE SOUTHEAST WYOMING MOUNTAINS. 

WYZ059>070-071915-
/O.UPG.KCYS.HW.A.0003.070107T2200Z-070108T1200Z/
/O.NEW.KCYS.HW.W.0004.070107T2200Z-070109T0000Z/
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...LUSK...RAWLINS...
HANNA...MEDICINE BOW...CENTENNIAL...GARRETT...LARAMIE...BUFORD...
HORSE CREEK...WHEATLAND...GUERNSEY...TORRINGTON...CHEYENNE...
PINE BLUFFS
413 AM MST SUN JAN 7 2007

...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 PM
MST MONDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 5 PM MST
MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT

STRONG WEST WINDS WILL ONCE AGAIN DEVELOP LATE THIS AFTERNOON AND
CONTINUE THROUGH MONDAY. WINDS WILL BE SUSTAINED AT 40 TO 50 MPH
WITH GUSTS UP TO 65 MPH IN THE LOWER ELEVATIONS AND 75 MPH OVER
THE MOUNTAINS. THE STRONG WINDS WILL PRODUCE BLOWING AND DRIFTING
SNOW...POOR VISIBILITIES AND HAZARDOUS TRAVEL ESPECIALLY ALONG AND
WEST OF INTERSTATE 25.

PEOPLE PLANNING TRAVEL IN SOUTHEAST WYOMING LATE THIS AFTERNOON
AND MONDAY SHOULD BE PREPARED FOR THE STRONG WINDS AND SUDDEN
GUSTS.  THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES MAY WANT
TO CONSIDER ALTERNATE ROUTES OR EVEN POSTPONING THEIR TRIP.  BE
SURE TO CHECK THE LATEST WEATHER AND ROAD INFORMATION BEFORE
LEAVING. 


$$

NEZ001>003-019>021-054-055-071915-
/O.UPG.KCYS.HW.A.0003.070107T2200Z-070108T1200Z/
/O.NEW.KCYS.HW.W.0004.070108T0600Z-070109T0000Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
413 AM MST SUN JAN 7 2007

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM
MST MONDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST
MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

STRONG NORTHWEST WINDS WILL ONCE AGAIN DEVELOP BY MIDNIGHT TONIGHT 
AND CONTINUE THROUGH MONDAY. WINDS WILL BE SUSTAINED AT 35 TO 45
MPH WITH GUSTS UP TO 60 MPH ESPECIALLY DURING THE DAY MONDAY. THE
STRONG WINDS WILL PRODUCE LOCAL AREAS OF BLOWING SNOW AND
CONSIDERABLE DRIFTING SNOW.

PEOPLE PLANNING TRAVEL IN THE WESTERN NEBRASKA PANHANDLE LATER
TONIGHT AND MONDAY SHOULD BE PREPARED FOR THE STRONG WINDS AND
SUDDEN GUSTS. THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES MAY
WANT TO CONSIDER ALTERNATE ROUTES OR EVEN POSTPONING THEIR TRIP.
BE SURE TO CHECK THE LATEST WEATHER AND ROAD INFORMATION BEFORE
LEAVING.

$$

WEILAND

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Jan 6, 3:30 AM MST, 42 minutes earlier.

Area forecast discussion, Jan 6, 3:30 AM MST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
330 AM MST SAT JAN 6 2007

.SHORT TERM...WIND AND MORE WIND THROUGH SUNDAY NIGHT OVER THE CWA.
WIND SPEEDS ALOFT AND SURFACE PRESSURE GRADIENTS ALREADY INCREASING
OVER THE REGION EARLY THIS MORNING WITH OBSERVED GUSTS AT BOTH KARL
AND KBRX OVER 60 MPH.  THE INITIAL WINDY PERIOD WHICH IS THROUGH THE
EARLY EVENING HOURS WILL BE CAUSED BY THE APPROACH AND THEN PASSAGE
OF A SHORTWAVE TROUGH CURRENTLY OVER THE PACIFIC NORTHWEST.  THE
700 MB HEIGHT DIFFERENCES BETWEEN KCAG AND KCPR LOOK TO BE 80 METERS
MAINLY THROUGH THE EARLY AFTERNOON.  WITH THE WINDS WILL BE QUITE A
BIT OF BLOWING AND DRIFTING SNOW MAINLY ALONG AND WEST OF INTERSTATE
25.  WILL CONTINUE THE PREVIOUSLY ISSUED HIGH WIND WARNING FOR THE
WYOMING PART OF THE CWA AND THE WIND ADVISORY FOR THE PANHANDLE AND
JUST EXTEND IT SLIGHTLY INTO THE EVENING.  MODELS FOR THE PAST FEW
RUNS HAVE BEEN INDICATING ANOTHER VERY WINDY PERIOD FOR SUNDAY
AFTERNOON AND SUNDAY NIGHT.  BUILDING RIDGE OFF THE WEST COAST WILL
FORCE A 140 KNOT JET OVER THE CWA IN THE NORTHWEST FLOW ALOFT.
LARGE SURFACE PRESSURE FALLS ALSO TAKE PLACE TO OUR NORTH DURING THAT
TIME.  KIND OF AWKWARD AT THIS TIME...BUT WILL GO AHEAD AND ISSUE A
HIGH WIND WATCH FOR THE ENTIRE CWA FOR LATE SUNDAY AFTERNOON AND
SUNDAY NIGHT.  UP TO A 70 KNOT WIND AT 700 MB SHOULD COVER THE
ENTIRE CWA BY SUNDAY NIGHT AND SUBSIDENVCE SHOULD MAKE FOR A VERY
WINDY TIME.  AGAIN...BLOWING AND DRIFTING SNOW WILL BE A MAJOR RESULT
OF THE STRONG WINDS.  THE STRONG NORTHWEST WIND FLOW ALOFT FOR TODAY
AND AGAIN SUNDAY AND SUNDAY NIGHT WILL PRODUCE OROGRPAHIC SNOW FOR
THE SNOWY RANGE.  HAVE INCREASED POPS AND SNOW AMOUNTS FOR THE SNOWY
RANGE FOR THOSE TIME PERIODS.  MODELS ARE FAIRLY SIMILAR FOR THIS
PART OF THE FORECAST AND LOOK REASONABLE.

.LONG TERM...NW FLOW WILL BE ALOFT MON AND TUE AS A LARGE AMPLITUDE
TROUGH REMAINS OVER THE CENTRAL AND EASTERN U.S.  WINDY AND DRY
CONDITIONS WILL OCCUR AT THE SURFACE AS A LEE TROUGH DEVELOPS BY
TUES.  ZONAL FLOW WILL OCCUR WED AS AN UPPER LOW/TROUGH MOVES ACROSS
SOUTHERN CANADA.  A COLD FRONT WILL MOVE ACROSS THE CWA LATE WED
WITH UPSLOPE FLOW DEVELOPING BEHIND THE FRONT.  LOW AND MID LEVEL
MOISTURE WILL ALSO INCREASE ACROSS THE AREA BEHIND THE FRONT.  ON
THUR...SW FLOW WILL DEVELOP AS AN UPPER LOW MOVES FROM THE PAC NW
AND INTO THE GREAT BASIN.  THE UPPER TROUGH OVER THE WESTERN U.S
WILL ALSO DEEPEN DURING THIS TIME.  UPSLOPE WILL CONTINUE ACROSS THE
FORECAST AREA.  THE UPPER LOW WILL MOVE OVER WY ON FRIDAY.  WILL
INTRODUCE A CHANCE OF SNOW IN THE WEST WED NIGHT AND SPREAD IT EAST
BY THUR MORNING...THEN CONTINUE WITH A CHANCE OF SNOW THURSDAY AND
FRIDAY.  THIS SYSTEM WILL NEED TO BE WATCHED AND HIGHLIGHT MAY BE
NECESSARY AS THE TIME IN QUESTION APPROACHES.

&&

.AVIATION...WITH THE MOIST AND FAST NORTHWEST WIND FLOW ALOFT OVER
THE CWA TODAY AND AGAIN SUNDAY AND SUNDAY NIGHT...TURBULENCE AND
MOUNTAIN OBSCUREMENT WILL BE THE MAIN CONCERNS.  THE TURBULENCE IS
ALREADY TAKING PLACE FROM THE SURFACE TO 30 THOUSAND FEET AGL OVER
THE CWA AS INDICATED ON THE AVIATION WEATHER CENTER WEB PAGE.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING FROM 6 AM TO 7 PM TODAY FOR ALL OF SOUTHEAST
     WYOMING.  ZONES 59>70.
     HIGH WIND WATCH LATE SUNDAY AFTERNOON AND SUNDAY NIGHT FOR MOST
     OF SOUTHEAST WYOMING.  ZONES 59..61>67..69.
NE...WIND ADVISORY FROM 6 AM TO 7 PM TODAY FOR THE WESTERN
     PANHANDLE.  ZONES 1>3..19>21..54..55.
     HIGH WIND WATCH LATE SUNDAY AFTERNOON AND SUNDAY NIGHT FOR THE
     WESTERN PANHANDLE.  ZONES 1?3..19>21..54..55.

&&

WEILAND/KMD
Hazardous weather outlook, Jan 5, 1:34 PM MST, 14 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
134 PM MST FRI JAN 5 2007

WYZ059>070-062045-
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
134 PM MST FRI JAN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A HIGH WIND WARNING IS IN EFFECT FROM 6 AM TO 6 PM MST ON SATURDAY.
ON SATURDAY...ACROSS THE LOWER ELEVATIONS...YOU CAN EXPECT WEST
WINDS OF 30 TO 45 MPH WITH GUSTS TO 65 MPH. IN THE
MOUNTAINS...WINDS WILL BE WEST AT 40 TO 55 MPH WITH GUSTS TO 75
MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED. WIND REPORTS WOULD BE
APPRECIATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-019>021-054-055-062045-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
134 PM MST FRI JAN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A WIND ADVISORY IS IN EFFECT FOR SATURDAY. ON SATURDAY...YOU CAN
EXPECT WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED. WIND REPORTS WOULD BE
APPRECIATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 4:05 PM MSTBlowing Snow AdvisoryCYS8 hr

Nearby

High Wind Watches in Nebraska, 2007High Wind Watches in Wyoming, 2007Every high wind watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.